Quasitoric Totally Normally Split Manifolds

  • Grigory D. SolomadinEmail author


A smooth stably complex manifold is called a totally tangentially/normally split manifold (TTS/TNS manifold for short) if the respective complex tangential/normal vector bundle is stably isomorphic to a Whitney sum of complex line bundles, respectively. In this paper we construct manifolds M such that any complex vector bundle over M is stably equivalent to a Whitney sum of complex line bundles. A quasitoric manifold shares this property if and only if it is a TNS manifold. We establish a new criterion for a quasitoric manifold M to be TNS via non-semidefiniteness of certain higher degree forms in the respective cohomology ring of M. In the family of quasitoric manifolds, this generalizes the theorem of J. Lannes about the signature of a simply connected stably complex TNS 4-manifold. We apply our criterion to show the flag property of the moment polytope for a nonsingular toric projective TNS manifold of complex dimension 3.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. D. Arthan and S. R. Bullett, “The homology of MO(1) ∧∞ and MU(1) ∧∞,” J. Pure Appl. Algebra 26, 229–234 (1982).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    M. F. Atiyah, K-Theory (W.A. Benjamin, New York, 1967).zbMATHGoogle Scholar
  3. 3.
    M. F. Atiyah and F. Hirzebruch, “Vector bundles and homogeneous spaces,” in Differential Geometry (Am. Math. Soc., Providence, RI, 1961), Proc. Symp. Pure Math. 3, pp. 7–38.Google Scholar
  4. 4.
    A. Ayzenberg and M. Masuda, “Volume polynomials and duality algebras of multi-fans,” Arnold Math. J. 2 (3), 329–381 (2016); arXiv: 1509.03008 [math.CO].MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    T. Bogart, M. Contois, and J. Gubeladze, “Hom-polytopes,” Math. Z. 273 (3–4), 1267–1296 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    V. M. Buchstaber and V. D. Volodin, “Sharp upper and lower bounds for nestohedra,” Izv. Math. 75 (6), 1107–1133 (2011) [transl. from Izv. Ross. Akad. Nauk, Ser. Mat. 75 (6), 17–46 (2011)].MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    V. M. Buchstaber and V. D. Volodin, “Combinatorial 2-truncated cubes and applications,” in Associahedra, Tamari Lattices and Related Structures (Birkhäuser, Basel, 2012), Prog. Math. 299, pp. 161–186.CrossRefGoogle Scholar
  8. 8.
    V. M. Buchstaber and T. E. Panov, Toric Topology (Am. Math. Soc., Providence, RI, 2015), Math. Surv. Monogr. 204.CrossRefzbMATHGoogle Scholar
  9. 9.
    M. W. Davis and T. Januszkiewicz, “Convex polytopes, Coxeter orbifolds and torus actions,” Duke Math. J. 62 (2), 417–451 (1991).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    J. Huh, “Rota’s conjecture and positivity of algebraic cycles in permutohedral varieties,” PhD Thesis (Univ. Michigan, Ann Arbor, MI, 2014).Google Scholar
  11. 11.
    R. Morelli, “The K theory of a toric variety,” Adv. Math. 100 (2), 154–182 (1993).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    S. Ochanine and L. Schwartz, “Une remarque sur les générateurs du cobordisme complexe,” Math. Z. 190, 543–557 (1985).MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    V. V. Prasolov, Polynomials (Springer, Berlin, 2004), Algorithms Comput. Math. 11.CrossRefzbMATHGoogle Scholar
  14. 14.
    A. V. Pukhlikov and A. G. Khovanskii, “Finitely additive measures of virtual polyhedra,” St. Petersburg Math. J. 4 (2), 337–356 (1993) [transl. from Algebra Anal. 4 (2), 161–185 (1992)].MathSciNetGoogle Scholar
  15. 15.
    A. V. Pukhlikov and A. G. Khovanskii, “A Riemann–Roch theorem for integrals and sums of quasipolynomials over virtual polytopes,” St. Petersburg Math. J. 4 (4), 789–812 (1993) [transl. from Algebra Anal. 4 (4), 188–216 (1992)].MathSciNetzbMATHGoogle Scholar
  16. 16.
    N. Ray, “On a construction in bordism theory,” Proc. Edinb. Math. Soc. 29 (3), 413–422 (1986).MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    P. Sankaran and V. Uma, “K-theory of quasi-toric manifolds,” Osaka J. Math. 44 (1), 71–89 (2007).MathSciNetzbMATHGoogle Scholar
  18. 18.
    G. D. Solomadin, “Quasitoric totally normally split representatives in unitary cobordism ring,” Mat. Zametki, doi: 10.4213/mzm11818 (2019); arXiv: 1704.07403 [math.AT].Google Scholar
  19. 19.
    A. Tarski, A Decision Method for Elementary Algebra and Geometry (Rand Corp., Santa Monica, CA, 1948).zbMATHGoogle Scholar
  20. 20.
    V. A. Timorin, “An analogue of the Hodge–Riemann relations for simple convex polytopes,” Russ. Math. Surv. 54 (2), 381–426 (1999) [transl. from Usp. Mat. Nauk 54 (2), 113–162 (1999)].CrossRefzbMATHGoogle Scholar
  21. 21.
    G. M. Ziegler, Lectures on Polytopes (Springer, New York, 1995), Grad. Texts Math. 152.CrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Steklov Mathematical Institute of Russian Academy of SciencesMoscowRussia

Personalised recommendations